MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED EXTENDED LENGTH VIPERWIRE ADVANCE; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED EXTENDED LENGTH VIPERWIRE ADVANCE; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number VPR-GW-EL14
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure to treat moderately calcified, non-tortuous, 99% stenosed anterior tibial artery (at) with 1.25 micro diamondback 360 peripheral orbital atherectomy device (oad) the viperwire advance peripheral guide wire, extended length was scanned by the nurse and it showed the viperwire expired on (b)(6) 2025 two days prior to the procedure.The viperwire expired on the account¿s shelf.The physician was informed but decided to use the expired viperwire during atherectomy treatment.The patient was stable.There were no adverse patient effects.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the information received, the investigation determined that the reported improper or incorrect procedure or method - use after expiration appears to be related to user error.Per complaint details, the guide wire was intentionally used after its use-by date.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: g3, g6, h2, h6: codes 4118, 3233, and 11 no longer apply.
 
Event or Problem Description
It was reported that during procedure to treat moderately calcified, non-tortuous, 99% stenosed anterior tibial artery (at) with 1.25 micro diamondback 360 peripheral orbital atherectomy device (oad) the viperwire advance peripheral guide wire, extended length was scanned by the nurse and it showed the viperwire expired on 31august2025 two days prior to the procedure.The viperwire expired on the account¿s shelf.The physician was informed but decided to use the expired viperwire during atherectomy treatment.The patient was stable.There were no adverse patient effects.

Brand Name
EXTENDED LENGTH VIPERWIRE ADVANCE
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key23125130
Report Number3004742232-2025-00284
Device Sequence Number7741648
Product Code MCW
UDI-Device Identifier10852528005459
UDI-Public(01)10852528005459(17)250831(10)505819-1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberVPR-GW-EL14
Device Catalogue Number7-10035-01
Device Lot Number505819-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date09/23/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite